Alert archive / New Mexico / Freeze Warnings in 2015
Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 22, 2015, 2:48 PM MDT. It took effect at Oct 23, 2015, 3:00 AM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2015, 2:48 PM MDT (20:48 UTC)
- In effect from
- Oct 23, 2015, 3:00 AM MDT
- Expired
- Oct 23, 2015, 6:14 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS75 KABQ 222048 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MDT THU OCT 22 2015 ...FREEZING TEMPERATURES IN THE ESTANCIA VALLEY OVERNIGHT... .TEMPERATURES WILL DROP NEAR THE FREEZING MARK EARLY FRIDAY MORNING FOR A PERIOD OF 1 TO 3 HOURS. AFTER WARMING UP ON FRIDAY AFTERNOON...TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN EARLY SATURDAY MORNING. NMZ522-230400- /O.NEW.KABQ.FZ.W.0002.151023T0900Z-151023T1500Z/ ESTANCIA VALLEY- 248 PM MDT THU OCT 22 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. * LOCATION...THE ESTANCIA VALLEY...INCLUDING THE TOWNS OF MORIARTY..MCINTOSH AND ESTANCIA. * TIMING...TEMPERATURES WILL BE THE LOWEST JUST BEFORE SUNRISE. * TEMPERATURES...BETWEEN 30 AND 34 DEGREES. * LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. MAKE SURE OUTDOOR PETS HAVE A WARM PLACE TO STAY WITH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 34
2 follow-up statements
225 WWUS75 KABQ 230438 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1038 PM MDT THU OCT 22 2015 ...FREEZING TEMPERATURES IN THE ESTANCIA VALLEY OVERNIGHT... .TEMPERATURES WILL DROP NEAR THE FREEZING MARK EARLY FRIDAY MORNING FOR A PERIOD OF 1 TO 3 HOURS. AFTER WARMING UP ON FRIDAY AFTERNOON...TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN EARLY SATURDAY MORNING. NMZ522-231200- /O.CON.KABQ.FZ.W.0002.151023T0900Z-151023T1500Z/ ESTANCIA VALLEY- 1038 PM MDT THU OCT 22 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * LOCATION...THE ESTANCIA VALLEY...INCLUDING THE TOWNS OF MORIARTY..MCINTOSH AND ESTANCIA. * TIMING...TEMPERATURES WILL BE THE LOWEST JUST BEFORE SUNRISE. * TEMPERATURES...BETWEEN 30 AND 34 DEGREES. * LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. MAKE SURE OUTDOOR PETS HAVE A WARM PLACE TO STAY WITH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
360 WWUS75 KABQ 231214 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 614 AM MDT FRI OCT 23 2015 NMZ522-231315- /O.CAN.KABQ.FZ.W.0002.000000T0000Z-151023T1500Z/ ESTANCIA VALLEY- 614 AM MDT FRI OCT 23 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FREEZE WARNING. FROM REPORTS AVAILABLE ACROSS THE ESTANCIA VALLEY...EARLY MORNING TEMPERATURES HAVE STAYED ABOVE FREEZING AND ARE NOT EXPECTED NOW TO DROP LOW ENOUGH FOR LONG ENOUGH TIME TO ALLOW A FREEZE TO OCCUR...THUS THE FREEZE WARNING HAS BEEN CANCELLED. $$ 43
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 22, 11:58 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 22, 11:58 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1158 AM MDT THU OCT 22 2015 .AVIATION... 18Z TAF CYCLE SHOWERS ARE REDEVELOPING FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAIN CHAIN. HAVE VCSH IN ALL TERMINAL SITES THRU 00Z/02Z AND A TEMPO GROUP IN GUP...SAF...LVS AND ROW. ANY SHRA WILL BE CAPABLE OF GUSTY WINDS AND SOME GRAUPEL WITH COLD AIR ALOFT. EXPECTING CLEARING AFT SUNSET CENTRAL AND EAST BEFORE MORE CLOUDS MOVE IN FROM THE NORTHWEST OVERNIGHT. THE NEXT UPSTREAM DISTURBANCE WILL BRING SOME SHOWERS AND A FEW STORMS TO THE NW HALF OF THE AREA FRIDAY. CANNOT RULE OUT PATCHY DENSE FOG TONIGHT MAINLY IN THE E...BUT CONFIDENCE NOT HIGH ENOUGH YET TO ADD TO EASTERN TAF SITES. 40 && .PREV DISCUSSION...534 AM MDT THU OCT 22 2015... .UPDATE... DECIDED TO DO A QUICK UPDATE TO ADD PATCHY DENSE FOG TO MUCH OF WEST CENTRAL AND A SMALLER PORTION OF CENTRAL NM...THE LATTER PRIMARILY THE MIDDLE RIO GRANDE VALLEY. GALLUP AND DOUBLE EAGLE AIRPORT HAVE DEVELOPED DENSE FOG VERY RECENTLY. DO NOT EXPECT DENSE FOG TO BE ANYWHERE NEAR WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. ALSO FOR MOST OF THE WEST HALF OF FCST AREA THAT HAD SCT STORMS DEPICTED...REDUCED IT TO ISOLATED. 43 && .PREV DISCUSSION...349 AM MDT THU OCT 22 2015... .SYNOPSIS... THE DEEP MID AND UPPER LEVEL LOW PRESSURE SYSTEM THAT WAS OVER SOUTHERN ARIZONA IS BEGINNING TO WEAKEN A BIT AND WILL ACCELERATE TO THE NORTHEAST ACROSS NEW MEXICO TODAY AND INTO COLORADO TOWARD OR BY EARLY EVENING. WHILE ALL THE SIGNIFICANT RAIN HAD EXITED NEW MEXICO BEFORE DAWN WITH ONLY VERY SPOTTY LIGHT SHOWERS REMAINING...SCATTERED SHOWERS AND A FEW STORMS WILL LIKELY REDEVELOP LATER THIS MORNING INTO THE AFTERNOON...MOST NUMEROUS ACROSS THE HIGHER TERRAIN OF THE NORTH WHERE AGAIN SOME SNOW WILL LIKELY FALL AT TIMES ABOVE ROUGHLY THE 9000 TO 9500 FEET LEVEL. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND...AND SHOULD RISE TO SOME DEGREE EARLY NEXT WEEK. A FEW SHOWERS OR STORMS MAY REGENERATE FRIDAY INTO FRIDAY EVENING AS A MUCH WEAKER LOW PRESSURE TROUGH ALOFT SWEEPS INTO THE STATE AS A BACK DOOR FRONT PUSHES ACROSS. THE SANGRE DE CRISTOS WILL LIKELY BE FAVORED THE MOST WITH THIS COMBO. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY WHEN A STORM SYSTEM SLIDES ACROSS NORTHERN NEW MEXICO. && .DISCUSSION... THE PREVIOUSLY DEEPER MID AND UPPER LVL LOW OVER S AZ THAT BROUGHT WIDESPREAD MODERATE TO VERY HEAVY RAIN AMOUNTS TO NM WAS ALREADY BEGINNING TO ACCELERATE TO THE NE ALMOST TO E CENTRAL AZ AS OF THIS WRITING. IT WILL CROSS NW NM TODAY. WHILE PRETTY MUCH ALL OF THE REALLY SIGNIFICANT PRECIP HAD CLEARED OUT OF THE FCST AREA WELL BEFORE DAWN SPOTTIER AND OVERALL LIGHTER ACTIVITY WILL REDEVELOP WITH SOMEWHAT LIMITED HEATING...THE COLD CORE OF THE SYSTEM MOVING ACROSS AND STILL SOME RESIDUAL MOISTURE TO WORK WITH. THE SEVERE WEATHER THREAT WILL BE ALMOST NONEXISTENT... THOUGH NEARLY ANY STORM THAT DEVELOPS TODAY MAY PRODUCE SMALL HAIL...PARTICULARLY ACROSS HIGHER TERRAIN. A STRONG STORM OR TWO IS STILL NOT ENTIRELY OUT OF THE QUESTION FOR FAR E CENTRAL PLAINS LATER THIS AFTN. A HIGH ENOUGH CHANCE OF ACCUMULATING SNOW WILL REMAIN AT THE HIGHEST ELEVATIONS...ESPECIALLY ACROSS THE SANGRE DE CRISTOS...THAT THE SNOW ADVISORY WILL BE ALLOWED TO CONTINUE AS 7H TEMPS CONTINUE TO LOWER WITHIN THE CENTER OF THE LOW/TROUGH. FLASH FLOOD WATCH THOUGH WILL BE ALLOWED TO EXPIRE. AN ADDITIONAL MID TO UPPER LVL DISTURBANCE OR TWO WILL MOVE ACROSS THE AREA ON FRI AND INTO SAT...TRIGGERING AT LEAST A FEW MORE SHOWERS AND STORMS ACROSS ROUGHLY THE NW HALF OF THE FCST AREA...THOUGH THE ATMOSPHERE WILL HAVE DRIED OUT STILL SOME MORE COMPARED TO TODAY. SUNDAY LOOKS RATHER QUIET WITH DRIER ZONAL FLOW OVERHEAD. THE STORM SYSTEM THAT WAS SET FOR THE MONDAY NIGHT/TUESDAY PERIOD IS STILL BEING SHOWN AS A WEAKER SYSTEM THAN A FEW MODELS RUNS BACK INDICATED...BUT IT COULD PROVIDE ANOTHER MODEST CHANCE FOR PRECIP ACROSS THE N AND NE. 43 && .FIRE WEATHER... WIDESPREAD RAINFALL IMPACTED THE STATE OVER THE LAST 5 DAYS. TOTAL PRECIP AMOUNTS AVERAGED FROM NEAR A QUARTER INCH OVER THE FOUR CORNERS TO AN INCH FROM THE CONTINENTAL DIVIDE ACROSS THE RIO GRANDE VALLEY...TO 1 TO 4 INCHES OVER THE EASTERN PLAINS. THE 1ST BIG SNOW EVENT ALSO IMPACTED THE NORTHERN HIGH TERRAIN ABOVE 10KFT WHERE NEAR 10 INCHES FELL IN THE SANGRE DE CRISTO MTS. LESSER AMOUNTS IMPACTED THE SAN JUAN AND JEMEZ MTS. SOIL MOISTURE HAS TRENDED MUCH HIGHER AND SURFACE HUMIDITIES ARE 90-100 PCT IN MANY AREAS THIS MORNING. ANOTHER ROUND OF RAIN SHOWERS AND HIGH MOUNTAIN SNOW SHOWERS ARE LIKELY TODAY AND AGAIN FRIDAY AS TWO MORE PIECES OF UPPER LEVEL ENERGY SLIDE OVER NEW MEXICO. VENTILATION WILL BE MAINLY GOOD TODAY AND FRIDAY FOR MOST AREAS AS STRONGER LAPSE RATES HELP AFTERNOON MIXING. THE WEEKEND WILL SEE DETERIORATING VENT RATES AS A SHORTWAVE RIDGE MOVES OVERHEAD. POTENTIALLY WIDESPREAD POOR CONDITIONS ARE POSSIBLE. TEMPS WILL TREND TO NEAR NORMAL AND RH RECOVERIES EACH NIGHT REMAIN VERY GOOD AS SOIL MOISTURE FEEDS THE NEAR SURFACE LAYER. WINDS BEGIN TO INCREASE MONDAY AS THE NEXT FAST MOVING UPPER WAVE SLIDES THROUGH THE STATE. A BACK DOOR FRONTAL BOUNDARY WILL MOVE QUICKLY DOWN THE PLAINS TUESDAY BEHIND THE DEPARTING UPPER WAVE... JUST IN TIME FOR THE ARRIVAL OF THE NEXT STRONGER WAVE WEDNESDAY. ANOTHER ROUND OF PRECIP IS POSSIBLE FOR THE SANGRE DE CRISTOS AND THE NORTHEAST PLAINS AND TEMPS WILL TREND COOLER. A DRYING TREND BEHIND THIS SYSTEM MAY ALLOW FOR MIN TEMPS TO APPROACH FREEZING IN AREAS THAT HAVE NOT SEEN A FREEZE YET THIS SEASON...BUT CONFIDENCE AT THIS POINT IS LOW. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES... NMZ513-514. && 40
Hazardous weather outlook, Oct 22, 4:55 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 AM MDT THU OCT 22 2015 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 455 AM MDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT OCCASIONAL ACCUMULATING SNOW WILL PERSIST THROUGH MUCH OF THE DAY NEAR AND ABOVE 10000 FEET IN THE NORTHERN MOUNTAINS...THOUGH THE SANGRE DE CRISTOS WILL BE FAVORED FOR ACCUMULATIONS BECAUSE OF THEIR HIGHER ELEVATION PEAKS. A FEW MORE INCHES OF SNOW CAN BE EXPECTED ACROSS THESE HIGHER PEAKS. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| Oct 21, 6:59 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Oct 21, 7:17 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, San Miguel | 3 hr |
| Oct 21, 7:28 PM MDT | Special Weather Statement | ABQ | Chaves | 47 min |
| Oct 21, 9:19 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
Nearby
Freeze Warnings in New Mexico, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.